Alert archive / Minnesota / Tornado Warnings in 2007
Tornado Warning 16, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Sep 18, 2007, 7:26 PM CDT for Itasca County, Minnesota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2007, 7:26 PM CDT (00:26 UTC)
- Expired
- Sep 18, 2007, 8:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Itasca County, MN
The radar
The Duluth radar (KDLH), 106 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDLH 190029 TORDLH MNC061-190100- /O.NEW.KDLH.TO.W.0016.070919T0026Z-070919T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DULUTH MN 728 PM CDT TUE SEP 18 2007 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * TORNADO WARNING FOR... EASTERN ITASCA COUNTY IN NORTH CENTRAL MINNESOTA... * UNTIL 800 PM CDT * AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED JUST NORTHEAST OF COLERAINE... NEAR TACONITE... OR ABOUT 10 MILES NORTHEAST OF GRAND RAPIDS...MOVING NORTHEAST AT 15 MPH. * THE MOST DANGEROUS PART OF THIS STORM WILL BE NEAR... RURAL EASTERN ITASCA COUNTY AT 740 PM WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 4731 9350 4725 9333 4749 9307 4760 9332 $$ MILLER
2 follow-up statements
000 WWUS53 KDLH 190045 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 744 PM CDT TUE SEP 18 2007 MNC061-190100- /O.CON.KDLH.TO.W.0016.000000T0000Z-070919T0100Z/ ITASCA MN- 744 PM CDT TUE SEP 18 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EAST CENTRAL ITASCA COUNTY... AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE STORM WAS LOCATED JUST NORTH OF MARBLE...OR ABOUT 13 MILES NORTHEAST OF GRAND RAPIDS...MOVING NORTHEAST AT 10 MPH. * THIS STORM WILL AFFECT AREAS ALONG AND JUST NORTH OF HIGHWAY 169 BETWEEN COLERAINE AND NASHWAUK THROUGH 8 PM. IN ADDITION...THIS STORM WILL PRODUCE TORRENTIAL RAINFALL RATES OF 2 TO 3 INCHES PER HOUR...WHICH IS LIKELY TO RESULT IN LOCAL FLASH FLOODING. LAT...LON 4734 9346 4727 9330 4749 9307 4760 9328 $$ MILLER
000 WWUS53 KDLH 190102 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 800 PM CDT TUE SEP 18 2007 MNC061-190110- /O.EXP.KDLH.TO.W.0016.000000T0000Z-070919T0100Z/ ITASCA MN- 800 PM CDT TUE SEP 18 2007 ...THE TORNADO WARNING FOR EAST CENTRAL ITASCA COUNTY EXPIRED AT 800 PM CDT... ROTATION IN THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND THIS STORM DOES NOT APPEAR CAPABLE OF PRODUCING A TORNADO AT THIS TIME. THEREFORE... THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...THIS STORM REMAINS STRONG AND REMAINS A FAVORABLE ENVIRONMENT FOR STORM ROTATION. WE WILL CONTINUE TO CLOSELY MONITOR THIS STORM FOR SIGNS OF INCREASING ROTATION OVER THE NEXT 20 MINUTES. LAT...LON 4734 9346 4727 9330 4749 9307 4760 9328 $$ MILLER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Sep 18, 4:20 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Sep 18, 4:20 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 420 PM CDT TUE SEP 18 2007 DISCUSSION... CURRENT H2O VAPOR IMAGERY SHOWING DEEP PLUME OF GULF MOISTURE BEING ADVECTED INTO THE UPR MIDWEST...WITH COMPLEX LOW PRESSURE SW TROUGH SLOWLY MOVING ACROSS THE DAKOTAS. SEVERAL VORT MAXS AHEAD OF THE MAIN TROUGH HAVE HAVE BEEN DELIVERING A COUPLE ROUNDS OF RAIN WITH EMBEDDED TSTORMS DURING THE DAY TODAY...WITH THE HEAVIEST ACROSS NW WI. THE NEXT PIECE OF ENERGY IS MOVING THROUGH NW WI WITH ANOTHER ROUND OF MOD TO HVY RAIN IN THIS AREA. THIS EVENING...THE TROUGH AND COLD FRONTAL SYSTEM WILL SLOWLY PROGRESS THROUGH MN...BRINGING SCT TO NUM RAIN AND TSTORMS AHEAD OF IT. GFS DEVELOPS FAIRLY STRONG SFC LOW OVER LAKE SUPERIOR WITH LARGE PRECIP SHIELD TO THE NW OVER THE IRON RANGE. HOWEVER...GFS ENSEMBLE MEMBERS... ALONG WITH THE NAM...KEEP THE HEAVIEST PRECIP OVER NW WI. WENT WITH THIS SOLUTION OVERNIGHT...WITH ANOTHER 1 INCH PLUS OF RAIN EXPECTED HERE. WED MORNING...ONLY A FEW LINGERING SHOWERS ARE POSSIBLE OVER THE NERN CWA...OTHERWISE HIGH PRESSURE BUILDS IN WITH SKIES BECOMING PARTLY CLOUDY WITH SEASONABLE TEMPS. SFC WARM FRONT WILL LIFT NEWD THROUGH THE CWA AS SFC HIGH MOVES E THURSDAY. MEANWHILE...AN UPPER LEVEL SHORT WAVE WILL MOVE ACROSS NORTHERN MN. BULK OF THE LIFT WILL BE NEAR THE SHORT WAVE/WARM FRONT OVER NORTHERN MN/WESTERN PART OF THE FA. HAVE ADJUSTED POPS/WX/QPF GRIDS TO REFLECT THIS. WARM FRONT STALLS IN NE-SW ORIENTATION THURSDAY NIGHT BISECTING MN. ANOTHER WAVE TRAVELS ALONG THE FRONT WITH MORE RAIN. FINALLY...A STRONGER UPPER LEVEL WAVE MOVES OUT OF THE CANADIAN ROCKIES INTO THE PLAINS. THIS WILL PUSH A COLD FRONT THROUGH THE AREA ON FRIDAY. HIGHER QPF TOTALS WILL BE OVER NORTHERN HALF OF THE FA...RIGHT WHERE THE DROUGHT HAS BEEN THE WORST. THIS BENEFICIAL RAIN IS COMING AT THE RIGHT TIME TO RECHARGE SUB-SOIL MOISTURE LEVELS PRIOR TO WINTER. NEXT ROUND OF RAIN APPEARS TO BE ON TAP SUNDAY INTO NEXT WEEK. AVIATION... NUM SHRA/ISOLD TSTMS WITH IFR/MVFR CONDITIONS WILL PERSIST ACROSS THE FA OVERNIGHT AND INTO WEDNESDAY MORNING. A COLD FRONT...CURRENTLY RESIDING IN THE NW PORTION OF THE FA FROM INL TO PWC...WILL SLIDE SOUTHEAST OVER THE WRN GREAT LAKES REGION OVERNIGHT AND INTO WED MORNING. SOUTH WINDS AHEAD OF THIS FRONT WILL SWITCH OUT OF THE NW WITH THE FROPA. THE NW WINDS WILL INCREASE TO 10-15 KT AND BECOME GUSTY OVERNIGHT. THE SHRA/TSTMS WILL EXIT TO THE E THROUGH WED MORNING...WITH CIGS IMPROVING FROM WEST TO EAST THROUGH THE AFTN. && POINT TEMPS/POPS... DLH 54 69 43 63 / 80 20 10 10 INL 51 63 38 63 / 60 20 20 40 BRD 53 69 46 71 / 60 10 20 20 HYR 58 71 44 74 / 90 10 10 10 ASX 56 68 45 69 / 90 20 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. TL/GRANING
Hazardous weather outlook, Sep 18, 3:31 AM CDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 331 AM CDT TUE SEP 18 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-191030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 331 AM CDT TUE SEP 18 2007 ...SEVERE THUNDERSTORMS POSSIBLE ON THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA... NORTHWESTERN WISCONSIN...AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED OVER ALL AREAS TODAY AND TONIGHT...BUT THEY ARE NOT EXPECTED TO BE SEVERE. RAINFALL MAY BE HEAVY AT TIMES HOWEVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE FORECAST FOR THURSDAY AND FRIDAY AND AGAIN FOR SUNDAY AND MONDAY. A FEW STORMS ON THURSDAY COULD BECOME SEVERE...ESPECIALLY WEST OF A LINE FROM ELY TO AITKIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 04
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:26 PM CDT | Flash Flood Warning | DLH | Aitkin, Cass, Crow Wing, Itasca | 3 hr |
| Sep 18, 8:27 PM CDT | Tornado Warning | DLH | Saint Louis | 33 min |
| Sep 18, 9:06 PM CDT | Flash Flood Warning | DLH | Saint Louis | 4 hr |
| Sep 19, 1:10 AM CDT | Flash Flood Warning | DLH | Lake | 6 hr |
| Sep 19, 1:10 AM CDT | Flash Flood Warning | DLH | Saint Louis | 6 hr |
Nearby
Tornado Warnings in Minnesota, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.